Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 30, 2025, 5:39 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2025, 5:39 PM EDT (21:39 UTC)
- Expired
- Jun 30, 2025, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 147 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:10 PM EDT | FLASH FLOOD | 4 N Mount Joy, PA | Echo Valley Road is flooded with a nearby creek over its banks. |
| Jun 30, 8:20 PM EDT | FLASH FLOOD | Palmyra, PA | Water across the roadway in Palmyra. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
952
WGUS51 KCTP 302139
FFWCTP
PAC071-075-010045-
/O.NEW.KCTP.FF.W.0039.250630T2139Z-250701T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
539 PM EDT Mon Jun 30 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Northwestern Lancaster County in south central Pennsylvania...
Southwestern Lebanon County in south central Pennsylvania...
* Until 845 PM EDT.
* At 539 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elizabethtown, Mount Joy, Palmyra, Manheim, Campbelltown, Rheems,
Timber Hills, Mount Gretna Heights, Lawn, Mount Gretna and
Elizabethtown College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4020 7657 4033 7662 4033 7655 4028 7645
4015 7635 4008 7650 4011 7662 4019 7658
FLASH FLOOD...RADAR INDICATED
$$
Evanego1 follow-up statement
754
WGUS71 KCTP 302331
FFSCTP
Flash Flood Statement
National Weather Service State College PA
731 PM EDT Mon Jun 30 2025
PAC071-075-010045-
/O.CON.KCTP.FF.W.0039.000000T0000Z-250701T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-Lebanon PA-
731 PM EDT Mon Jun 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS
EVENING FOR NORTHWESTERN LANCASTER AND SOUTHWESTERN LEBANON
COUNTIES...
At 731 PM EDT, local law enforcement reported thunderstorms
producing heavy rain in Palmyra and Mount Joy. Between 1.5 and 2.5
inches of rain have fallen. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Elizabethtown, Mount Joy, Palmyra, Manheim, Campbelltown, Rheems,
Timber Hills, Mount Gretna Heights, Lawn, Mount Gretna and
Elizabethtown College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4020 7657 4033 7662 4033 7655 4028 7645
4015 7635 4008 7650 4011 7662 4019 7658
FLASH FLOOD...OBSERVED
$$
BowenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:02 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 2:02 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service State College PA 202 PM EDT Mon Jun 30 2025 .SYNOPSIS... * Stormy pattern resumes for this afternoon and again for tomorrow as a warm front (today), then cold front (tomorrow) pushes through the region, bringing a renewed risk of strong to severe storms and locally heavy downpours * Drier/less humid/more comfortable conditions are likely from mid to late week with high confidence of nice weather on Independence Day && .NEAR TERM /UNTIL 11 PM THIS EVENING/... Healthy moisture return will occur through this afternoon with PWAT values climbing by another 3-4 tenths between 17-23Z today, peaking from about 1.8 inches across the NE Mtn zones to around 2.25 inches across the Lower Susq Valley. Lowest FFG values and highest concentration of 3 hour QPF Ens Probability matched mean values over 1.5 inches gave us the backing to collaborate/issue a Flash Flood Watch for our NW Mtns and Laurel Highlands through 10 pm this evening. Heavy showers and TSRA forming near and to the south of a slow moving warm front will have the potential to train NE across the same locations and bring the risk of Flash Flooding. Pertinent and still valid parts of the previous discussion follow - The NE surge of deep-layer moisture will occur downstream of an amplifying mid-upper trough moving into the Upper Midwest and western Great Lakes. Numerous showers and thunderstorms are expected beginning early this afternoon and lasting through this evening as shortwave energy supplies large scale forcing for ascent. Given the presence of weak/modest vertical wind shear, a few of the storms could become strong to locally severe. Strong boundary-layer heating is expected with 2000+ J/kg of tall/thin SBCAPE) amid relatively weak effective shear values of 25-30 knots. This environment will support the potential for wet downbursts and damaging wind gusts. Max temps will range from the low-mid 80s across the high terrain of the north and west, to the upper 80s in the central and southern valleys. Storms will continue into this evening with cold pools taking over and bringing an end to the widespread shower activity after dark. && .SHORT TERM /11 PM THIS EVENING THROUGH TUESDAY NIGHT/... Given the refuel of surface water from Monday's rain and sultry conditions tonight, expect fog tonight into Tuesday morning, especially where low clouds can break. It will be quite warm and muggy tonight with temps slowly slipping through the 70s before reaching a low in the mid to upper 60s across the northern and western mtns and 70-75 in the central and southern valleys. The aforementioned mid-level trough will shift east from the Great Lakes to the Northeast on Tuesday. Moderate mid-level flow will overspread much of the region, including placing central PA in the right entrance region of an upper-level jet. At the surface, a cool front will move east across PA and will be the primary focus for severe thunderstorm potential Tuesday afternoon/evening. Stronger shear profiles will be present on Tuesday and this may result in greater storm organization/intensity including the potential for a few supercells capable of producing large hail and damaging wind gusts. Storms should eventually congeal into a more solid line as the front makes closer approach, maintaining a damaging wind threat into the Lower Susquehanna Valley. Drier air will begin advecting into central PA late Tuesday into Tuesday night with dewpoints dropping well into the 60s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... In the wake of the cold front passing east of the area by Wednesday morning, high pressure begins to build southwest of the region, providing fair weather for the middle of the week and into the weekend. Best chances for precipitation through Saturday will remain due to a cold frontal passage across the northern half of Pennsylvania. Cold front remains relatively moisture-starved; however, generally think forcing will be enough to cause a shower and afternoon/evening thunderstorm. Low pressure approaching the Great Lakes by Sunday morning will bring about increasing chances for precipitation for the second half of the weekend and into the beginning of next week. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... High res ensemble guidance and individual CAM members show convective showers and TSRA steadily expanding in coverage from SW to NE across Central PA and the Susq Valley during the mid afternoon through early evening hours. The bulk of the time (95+% of the TAF period) will stay VFR, but brief periods of MVFR are likely with heavy showers or TSRA at most airfields between 20Z today and 00-01Z Tuesday Predominantly VFR conds are expected to continue overnight, although there is low confidence that some spots could see the development of fog/low clouds during the predawn hours. High and mid level clouds may help to limit fog development. Outlook... Tue...PM showers & t-storms likely; areas of fog & low clouds as well. Wed...AM fog, then VFR. Thu...Primarily VFR; stray PM shower/t-storm possible. Fri...AM fog possible; otherwise VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM EDT this evening for PAZ004-005-010- 017-024-033. && SYNOPSIS...Guseman/Lambert NEAR TERM...Guseman/Lambert SHORT TERM...Guseman/Steinbugl LONG TERM...Evanego/NPB AVIATION...Lambert/Martin
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1216 PM EDT Mon Jun 30 2025 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-011630- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1216 PM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms capable of producing localized damaging winds and heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms capable of producing damaging winds and heavy rainfall are possible during the afternoon and evening on Tuesday, especially across the Lower Susquehanna Valley. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-017-024-033-011630- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 1216 PM EDT Mon Jun 30 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms capable of producing localized damaging wind gusts and heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms capable of producing damaging winds and heavy rainfall are possible during the afternoon and evening on Tuesday, especially across the Lower Susquehanna Valley. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 30, 3:32 PM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
332 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg 1 W Orwigsburg 40.65N 76.12W
06/30/2025 Schuylkill PA 911 Call Center
Reports of a tree down.
&&
NPBLocal storm report, Jun 30, 3:58 PM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
358 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Flood 1 S Saint Clair 40.70N 76.19W
06/30/2025 Schuylkill PA Emergency Mngr
Ponding of water closing one lane of Route
61 near the intersection with Tunnel Road
near the Fairlane Village Mall.
&&Local storm report, Jun 30, 4:04 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
404 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Tstm Wnd Dmg 1 NNE Pottsville 40.69N 76.21W
06/30/2025 Schuylkill PA 911 Call Center
Multiple trees down in Pottsville, with a
report of a tree falling on a car on the 800
block of Fairmount Avenue. No injuries
reported.
&&
NPBLocal storm report, Jun 30, 5:03 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
503 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Tstm Wnd Dmg 1 NNE Carlisle 40.22N 77.19W
06/30/2025 Cumberland PA 911 Call Center
Tree on a house on Courtyard Drive slightly
north of Carlisle.
&&
NPBLocal storm report, Jun 30, 5:04 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
504 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Tstm Wnd Dmg Carlisle 40.20N 77.20W
06/30/2025 Cumberland PA Public
Multiple tree and wires down in Carlisle.
&&
NPBLocal storm report, Jun 30, 5:27 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
527 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Flash Flood 1 ESE Carlisle 40.20N 77.19W
06/30/2025 Cumberland PA Public
Reports of flooded streets and vehicles
stranded in water and around Carlisle.
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:10 PM EDT | Flood Watch | CTP | Cambria, Clearfield, Elk, McKean, Somerset, Warren | 10 hr |
| Jun 30, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 39 min |
| Jun 30, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 50 min |
| Jun 30, 3:48 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 42 min |
| Jun 30, 4:44 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 31 min |
| Jun 30, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 46 min |
| Jun 30, 5:05 PM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
| Jun 30, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 43 min |
| Jun 30, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 30 min |
| Jun 30, 6:17 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 30 min |
| Jun 30, 7:21 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 24 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 45 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.